Texas, 2012Hail and Damaging Wind in Texas, June 20, 2012
June 20, 2012 · NWS FWD · 3 events in 2 counties and zones
Scattered afternoon thunderstorms developed in a moisture rich and unstable environment. Penny and nickel sized hail was reported in Robertson County, and thunderstorm winds damaged a manufactured home in Bell County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms developed in a moisture rich and unstable environment. Penny and nickel sized hail was reported in Robertson County, and thunderstorm winds damaged a manufactured home in Bell County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 20, 11:37 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 20, 11:37 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1237 PM CDT WED JUN 20 2012
.AVIATION...
MOIST SOUTHERLY FLOW WILL CONTINUE THROUGH THE AFTERNOON AND MAY
SEE A FEW PASSING SHOWERS IN THE METROPLEX. NO AVIATION IMPACTS
EXPECTED FROM THIS ACTIVITY. THUNDERSTORMS SHOULD STAY WEST AND
SOUTHWEST OF TAF SITES. WACO HAS A BETTER CHANCE OF SEEING SOME
SHOWERS THIS AFTERNOON AND WILL MENTION VCSH THERE...AND MONITOR
FOR POSSIBLE INCLUSION OF THUNDER BASED ON RADAR TRENDS.
VFR SHOULD PREVAIL THIS AFTERNOON AND EVENING. SOME LOW LEVEL
DRYING AND WEAKENING OF THE SOUTH WINDS MAY LIMIT MVFR
STRATUS...ESPECIALLY FOR METROPLEX. WILL STILL MENTION A BRIEF
WINDOW OF BKN020 FROM 10-15Z IN THE METROPLEX...AND WILL HAVE
BKN018 IN WACO FROM 8-15Z.
&&
.UPDATE...
IN A VERY MOIST AND UNCAPPED ENVIRONMENT...NOCTURNAL STREAMER
SHOWERS ARE TRANSITIONING INTO SURFACE-BASED CONVECTION. STILL
APPEARS THAT THE LACK OF A LOW-LEVEL FOCUS FOR INITIATION WILL
LIMIT THE EXTENT OF CONVECTION THIS AFTERNOON. BUT THE STEADY
SOUTHERLY FLOW WITHIN 2-3 MILES OF THE SURFACE WILL ALLOW
INDIVIDUAL CONVECTIVE ELEMENTS TO PRODUCE MEASURABLE RAINFALL OVER
A LARGER AREA THAN JUNE CONVECTION TYPICALLY DOES. POPS OF 20-30
STILL REASONABLE FOR THE AFTERNOON PERIOD...BETTER CHANCES IN
SOUTHERN ZONES. OTHER ELEMENTS LARGELY ON TRACK...SO NO UPDATE
NEEDED AT THIS TIME.
25
&&
.PREV DISCUSSION... /ISSUED 410 AM CDT WED JUN 20 2012/
THE NORTHERN EXTENT OF A BROAD EASTERLY WAVE CONTINUES TO SHIFT
SLOWLY WEST ACROSS TEXAS THIS MORNING...WHILE A MID LATITUDE
TROUGH PASSES WELL NORTH OF THE REGION OVER THE NORTHERN AND
CENTRAL PLAINS. SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE
DIURNALLY DRIVEN ACROSS NORTH TEXAS TODAY...AS THE SURFACE WARMS
TO CONVECTIVE TEMPERATURES IN THE UPPER 80S STARTING AROUND NOON.
IT DOES NOT LOOK LIKE COVERAGE WILL BE PARTICULARLY HIGH TODAY
DUE TO THE LACK OF A DISTINGUISHED FOCUSING MECHANISM AND
RELATIVELY WARM AIR ALOFT. THERE ALSO APPEARS TO BE FAR LESS
ACTIVITY ALONG THE UPPER TEXAS COASTAL AREA AND ADJACENT GULF
WATERS COMPARED TO THIS TIME THE PAST COUPLE OF MORNINGS.
HOWEVER...EVEN WITHOUT THE DRAMATIC MOISTURE SURGE FROM THE
SOUTH...PWS STILL REMAIN AROUND 1.75 INCHES SO ANY STORM THAT
DEVELOPS COULD DUMP SOME BRIEF HEAVY RAIN. THERE DOES NOT APPEAR
TO BE MUCH OF A SEVERE THREAT WITH MEAGER MID LEVEL LAPSE RATES
AND A FREEZING LEVEL AROUND 15KFT. A FEW STORMS COULD STILL BECOME
STRONG AS SB CAPE APPROACHES 1500 J/KG THIS AFTERNOON. ACTIVITY
SHOULD DIMINISH FAIRLY QUICKLY WITH THE LOSS OF SURFACE HEATING
THIS EVENING.
AFTER ONE MORE BREEZY DAY TODAY...WINDS WILL FINALLY DIE DOWN
TOMORROW AS THE FRONT OVER THE NORTHERN AND CENTRAL PLAINS PUSHES
SOUTHWARD TOWARDS NORTH TEXAS. IT IS BEGINNING TO LOOK LIKE THERE
WILL BE ENOUGH CONVERGENCE ALONG THE BOUNDARY TO GENERATE ISOLATED
STORMS LATE TOMORROW MORNING AND THROUGH THE AFTERNOON AS THE
FRONT SHIFTS SOUTH OF THE RED RIVER. WILL INTRODUCE SLIGHT CHANCE
POPS NORTH OF THE METROPLEX FOR THURSDAY ALONG THE FRONT. FEEL THE
BOUNDARY WILL EVENTUALLY STALL SOMEWHERE NEAR OF JUST NORTH OF THE
DALLAS FORT WORTH AREA LATE THURSDAY AFTERNOON. DURING THIS
TIME...AN UPPER RIDGE CENTERED OVER BAJA CALIFORNIA WILL NOSE ITS
WAY EAST OVER TEXAS...AND FEEL THIS WILL LIMIT ADDITIONAL
DEVELOPMENT FARTHER SOUTH ACROSS THE AREA LATE THURSDAY AND
FRIDAY AS THE FRONT WASHES OUT.
THE HIGH PRESSURE RIDGE WILL HAVE SHIFTED NORTHEASTWARD INTO THE
CENTRAL AND SOUTHERN PLAINS ON SATURDAY...AND CONTINUE TO
STRENGTHEN OVER THE WEEKEND INTO EARLY NEXT WEEK. BY
SUNDAY...500MB HEIGHTS ARE FORECAST TO REACH JUST SHY OF 5950 M
NEAR THE RED RIVER AND WE COULD SEE MUCH OF THE AREA REACH TRIPLE
DIGITS BY THEN. HOT AND RAIN-FREE CONDITIONS WILL PERSIST THROUGH
AT LEAST THE MIDDLE PART OF NEXT WEEK AS THE UPPER RIDGE REMAINS
IN CONTROL OF THE REGION.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 92 74 95 74 97 / 20 20 10 5 10
WACO, TX 93 73 94 70 98 / 20 20 10 5 5
PARIS, TX 90 71 93 70 93 / 20 10 20 10 10
DENTON, TX 91 73 95 71 96 / 20 10 20 10 10
MCKINNEY, TX 90 72 94 71 94 / 20 10 20 10 10
DALLAS, TX 92 74 95 75 97 / 20 20 10 5 10
TERRELL, TX 91 72 94 72 95 / 20 10 10 5 10
CORSICANA, TX 90 72 91 72 95 / 20 20 10 5 10
TEMPLE, TX 91 72 92 69 95 / 30 20 10 5 5
MINERAL WELLS, TX 91 72 93 70 96 / 20 10 10 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/
Hazardous weather outlook, Jun 20, 3:12 AM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
412 AM CDT WED JUN 20 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210915-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
412 AM CDT WED JUN 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TODAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME...BUT GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL MAY BE
ASSOCIATED WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FOR AREAS ALONG AND NORTH OF A
GRAHAM TO MCKINNEY TO PARIS LINE ON THURSDAY. NO SEVERE WEATHER
IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT.
CAVANAUGH
Thunderstorm Wind, Bell
- When
- June 20, 1:50 PM CST
- Where
- Bell County, Rogers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Broadcast Media
- Coordinates
- 30.930, -97.230
Strong thunderstorm winds damaged a manufactured home near Rogers. Part of the siding of the home was ripped off and part of the metal roof was peeled back.
Hail, Robertson
- When
- June 20, 3:00 PM CST
- Where
- Robertson County, Hearne
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.880, -96.600
Nickel sized hail was reported in Hearne.
Hail, Robertson
- When
- June 20, 3:16 PM CST
- Where
- Robertson County, 2.07 mi N of Calvert
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.010, -96.650
Penny sized hail was reported north of Calvert.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Wind in Wisconsin, June 20, 20123 deaths · $23,000 · 50 kt wind · 2 events
- Rip Currents in New Jersey, June 20, 20122 deaths · 4 events
- Drought in Nebraska, June 20 to 30, 2012$13 million · 22 events
- Excessive Heat and Heat in Pennsylvania, June 20 to 22, 20121 death · $10,000 · 8 events
- Excessive Heat in New York, June 20 to 21, 20121 death · 1 event
- Rip Current in North Carolina, June 20, 20121 death · 1 event
- Damaging Winds in Iowa, June 20, 2012$111,000 · 65 kt wind · 8 events
- Hail and Damaging Winds in Texas, June 20 to 21, 2012$100,000 · 1.25 in hail · 7 events
- Tornadoes and Hail in North Dakota, June 20, 2012EF1 · 7 events
- Excessive Heat and Heat in New Jersey, June 20 to 22, 201221 events
- Wildfire in Arkansas, June 20, 20121 injured · 1 event
- Hail in Kansas, June 20, 20122 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396199, 386257, 386258.